JEDNOSTKA NAUKOWA KATEGORII A+

Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Quantitative results using variants of Schmidt’s game: Dimension bounds, arithmetic progressions, and more

Tom 188 / 2019

Ryan Broderick, Lior Fishman, David Simmons Acta Arithmetica 188 (2019), 289-316 MSC: Primary11J83. DOI: 10.4064/aa171127-8-11 Opublikowany online: 15 March 2019

Streszczenie

Schmidt’s game is generally used to deduce qualitative information about the Hausdorff dimensions of fractal sets and their intersections. However, one can also ask about quantitative versions of the properties of winning sets. In this paper we show that such quantitative information has applications to various questions including:

$\bullet$ What is the maximal length of an arithmetic progression on the “middle $\epsilon$” Cantor set?

$\bullet$ What is the smallest $n$ such that there is some element of the ternary Cantor set whose continued fraction partial quotients are all $\leq n$?

$\bullet$ What is the Hausdorff dimension of the set of $\epsilon$-badly approximable numbers on the Cantor set?

We show that a variant of Schmidt’s game known as the potential game is capable of providing better bounds on the answers to these questions than the classical Schmidt’s game. We also use the potential game to provide a new proof of an important lemma in the classical proof of the existence of Hall’s Ray.

Autorzy

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek